MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X15
Medical Device Problem Codes Deflation Problem (1149); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Analysis pending on the device return to supplier balt extrusion.
 
Event or Problem Description
It was reported that: "the physician has used many ecl 2l balloons and is very competent in prep and usage.It is reported that the balloon was prepped as usual and inflation/ deflation test was fine.The balloon was used to assist in the coiling of an acutely ruptured ica aneurysm.The balloon was used in conjuction with a 6f benchmark 95cm guiding catheter, a synchro2 guidewire was used with the balloon and an echelon10 catheter was used for coiling.The contrast solution was omnipaque 80/20 saline and a 1ml syringe was used to inflate the balloon.The balloon was inflated for the intial coil to be placed but it would not deflate.A second syringe was also used to try ans deflate but again this was unsucessful.The physician took the syringe off and the balloon deflated gradually over the course of the procedure.The patient suffered no adverse events.".
 
Event or Problem Description
It was reported that: "the physician has used many ecl 2l balloons and is very competent in prep and usage.It is reported that the balloon was prepped as usual and inflation/ deflation test was fine.The balloon was used to assist in the coiling of an acutely ruptured ica aneurysm.The balloon was used in conjunction with a 6f benchmark 95cm guiding catheter, a synchro2 guidewire was used with the balloon and an echelon10 catheter was used for coiling.The contrast solution was omnipaque 80/20 saline and a 1ml syringe was used to inflate the balloon.The balloon was inflated for the initial coil to be placed but it would not deflate.A second syringe was also used to try ans deflate but again this was unsuccessful.The physician took the syringe off and the balloon deflated gradually over the course of the procedure.The patient suffered no adverse events.".
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The summary of investigation as reported by balt extrusion: the returned product was inspected in our quality laboratory with the support of the engineering teams.After analysis under binocular, we noted that the braid was not damaged and that the tubes were not collapsed.However, the lumen of the ecl2l was occluded by criztalized contrast liquid.As a result, we were not able to fully investigate the case since it was not possible to reproduce the failure mode on our side.The dhrs (device history records) review did not highlight any anomaly during manufacturing which could potentially explain this issue.The balloons are 100% controlled during manufacturing with an inflating test.The test results did not reveal any anomaly that could potentially explain the issues experienced by the user.The tubes integrity is also 100% controlled with a visual inspection before the packaging into protective dispensers.No anomaly was observed too on this specific step.There is no similar complaint registered in our database to date on this lot number.As the status of the device was unusable, we were not able to reproduce the deflation issue.The failure can depend on the balloon position and so finally on the procedure conditions with the anatomical configuration and the device location when it is inflated and deflated.In this specific case, it has been reported that the anatomy was not particularly tortuous" however, in some anatomical configurations with angulated vessels, the inflation / deflation of the balloon can be challenged.The use of a syringe with a larger barrel could also increase, for mechanical reasons, the vacuum phenomenon and therefore the deflation difficulties with a "collapsing" risk of the balloon proximal part.In this specific case, 1cc syringe had been used.As indicated in the ifu §5.3 the inflation/deflation have to be imperatively realized to using a 1ml syringe filled with appropriate contrast solution.This hypothesis is so less probable.Finally, as explained in the ifus mde052_ecl2l cop2l ind.7 section §5.2: "viscosity and concentration of contrast solution will affect balloon inflation and deflation times".In this specific case, "the balloon was set up with 80/20 contrast saline".These proportion could be have affected the deflation.In conclusion, the issue observed was not reproducible during our testing.No anomaly was observed on the lot history records and the balloons were properly 100% controlled as per defined in the manufacturing instructions.The most probable cause of this incident could be explained by procedure conditions with the use of a 80/20 contrast saline which affect the balloon deflation time.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.At this time, no such increase in rate of occurrence has been observed, however this issue will remain subject to continued tracking.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11289666
Report Number3014162263-2021-00001
Device Sequence Number4607141
Product Code MJN
UDI-Device Identifier00818053022982
UDI-Public00818053022982
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model NumberECL2L6X15
Device Catalogue NumberN/A
Device Lot Number00408053
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;